| Catalog Number |
4004C0820 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/09/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coil 400's (pc400's).During the procedure, the physician placed five non-penumbra coils into the target vessel using a non-penumbra microcatheter.While attempting to advance a pc400 into the microcatheter, the physician encountered resistance and was unable to advance the coil out of the tip of its introducer sheath.Therefore, the introducer sheath containing the pc400 was removed and the procedure was completed using additional coils and the same microcatheter.There was no report of an adverse effect to the patient.